MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned to zoll on (b)(6) 2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
A patient was hospitalized post cardiac arrest and underwent treatment for hypothermia.Patient's temperature prior to the ivtm therapy was 38 degree celsius.The thermogard console was set to a target temperature of 35 degree celsius.No other adjunctive temperature management procedure were performed on the patient.The icy catheter was inserted into the right femoral vein by an experienced physician on (b)(6) 2017.Catheter insertion was smooth.Five days after insertion, the attending health care professional (hcp) noted that the thermogard ivtm console displayed a low fluid alarm and the saline bag had run dry; however, no fluid was observed anywhere around the patient.The patient's temperature when the issue noted was 35.0 degree celsius.The catheter was removed; however, was not replaced.The patient is in a stable condition.There were no reports of patient impact as a result of the reported issue.No further information was provided.
 
Additional Manufacturer Narrative
Evaluation of the returned icy catheter confirmed the customer reported issue.The root cause was due to a pinhole leaks.Note, during manufacturing, all icy catheters are 100% inspected for leaks.In addition, extension tubing is 100% tested for leaks.Only units that passed are moved to the next process.A visual inspection of the returned catheter found blood had accumulated /dried up on the balloons, shaft, luered tubings and infusion ports.All infusion ports flushed successfully with no issues observed.Functional testing was performed.The catheter was connected to a pressurized inflation device.Capping the "out" luer, the catheter was pressurized from the inflow luer side.The catheter was pressurized up to 100 psi and held briefly before the pressure gradually dropped and pinhole leaks were observed at the medial balloon.Following the test, all balloons deflated successfully without any issues.Historical complaints were reviewed for service information related to the reported complaint and there were no previous history of complaints reported for icy catheter lot # 67723.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6337257
Report Number3010617000-2017-00130
Device Sequence Number1518409
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot Number67723
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1